Colorado, 2016Winter Storm and Winter Weather in Colorado, March 17 to 18, 2016
March 17 to 18, 2016 · NWS BOU · 9 events in 9 counties and zones
A combination of enhanced banding associated with a strong upper level jet stream, and low level upslope following the passage of a cold front, produced heavy snowfall in northern mountains as well as in and near the foothills of Boulder and Larimer Counties. 5 inches near Blackhawk, with 9 inches at Estes Park.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A combination of enhanced banding associated with a strong upper level jet stream, and low level upslope following the passage of a cold front, produced heavy snowfall in northern mountains as well as in and near the foothills of Boulder and Larimer Counties. Storm totals included: 19.5 inches, 4 miles northeast of Ward; 16 inches, 2 miles east-southeast of Allenspark; 13.5 inches near Eldorado Springs; 13 inches at the National Weather Service Office in Boulder, 5 miles east of Boulder and 5 miles south-southeast of Fraser; 12.5 inches at Winter Park Ski Resort, 12 inches at Eldora Ski Area; 11 inches, 7 miles south of Lyons and 7 miles south of Frisco and at Rollinsville; 10.5 inches at Aspen Springs and 10.5 miles west-southwest of Livermore; 9.5 inches near Blackhawk, with 9 inches at Estes Park. In Denver and the surrounding suburbs, storm totals included: 8.5 inches in Broomfield, 1 miles south-southwest of Lafayette and 5 miles northeast of Westminster; 7 inches near Northglenn, 6.5 inches in Thornton and northwest Denver; with 6 inches at Firestone. At Denver International Airport, 4.7 inches of snow was observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Mar 17, 9:35 AM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 17, 9:35 AM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1035 AM MDT THU MAR 17 2016
.UPDATE...
ISSUED AT 1018 AM MDT THU MAR 17 2016
UPDATED ALL PRODUCTS TO REFLECT SNOW AND CEILINGS MOVING IN
SOONER. UPPER LEVEL JET WITH LEFT EXIT REGION OVER NW PORTIONS OF
THE CWA...ESPECIALLY ZONES 31...33...34...38. SEEING SNOW
CONTINUING TO FALL OVER THE MOUNTAINS AS WELL AS PORTIONS OF THE
HIGHER FOOTHILLS NORTH OF I-70 AND AREAS IN LARIMER AND BOULDER
COUNTIES. UPGRADED THE ADVISORY IN THESE AREAS TO A WARNING
THROUGH TOMORROW AFTERNOON. UPPER LEVEL INSTABILITY WILL CONTINUE
THROUGH THE FORECAST PERIOD WITH MULTIPLE SHORTWAVES EMBEDDED IN
THE UPPER FLOW KEEPING A STEADY STREAM OF MOISTURE AND INSTABILITY
TO THIS REGION. FURTHER SOUTH CEILINGS HAVE MOVED IN SOONER SO
HAVE DROPPED TEMPERATURES 10-15 DEGREES TO REFLECT THIS. DO NOT
EXPECT HIGHS TO GET OUT OF THE 30S FOR TODAY UNDER OVERCAST
SKIES...ESPECIALLY ALONG THE FRONT RANGE AND DENVER. CURRENT
MODELS STILL SHOWING POSSIBLE BANDING SETTING UP OVER THE PLAINS
THROUGH TOMORROW MORNING. SOME MODELS BRINGING THESE BANDS FURTHER
SOUTH THIS EVENING THAT COULD DROP 1-2 INCHES OF SNOW IN ONE HOUR.
WITH COOLER TEMPERATURES THIS WILL CREATE THE OPPORTUNITY FOR
INCREASED SNOWFALL UP TO 6 INCHES UNDER THESE BANDS...WITH FURTHER
EXPECTED TO THE NORTH. NOT RULING OUT UPGRADING THE COUNTIES
FURTHER SOUTH SUCH AS BOULDER AND DENVER TO A WARNING LATER ON
TODAY WITH THE ONSET OF THESE POSSIBLE BANDS...BUT WILL LOOK
FURTHER INTO IT AS THE DAY PROGRESSES. SO FAR HAVE UPDATED MOST
GRIDS WITH NEW QPF AND SNOW AMOUNTS TO ACCOUNT FOR HIGHLIGHTS.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM MDT THU MAR 17 2016
STRONG NORTHWEST FLOW ALOFT WILL PREVAIL THROUGH TONIGHT. JET MAX
OVER THE NORTHERN ROCKIES WILL DIVE SOUTH-SOUTHEAST AND BE OVER
THE CENTRAL ROCKIES THIS AFTERNOON AND TONIGHT. THE MOIST
NORTHWEST FLOW COMBINED WITH LAPSE RATES OF 6-9 C/KM WILL PRODUCE
OROGRAPHIC SNOW OVER THE MOUNTAINS...MAINLY ALONG AND NORTH OF
I-70. BY AFTERNOON...AS THE JET MOVES OVERHEAD...SNOW BANDS WILL
SHIFT SOUTH. SNOW WILL CONTINUE THROUGH THIS EVENING FOR THE
MOUNTAINS AND EXTENDED THE ADVISORY THROUGH THE EVENING. WILL ALSO
ADD ZONE 34 TO THE ADVISORY. EXPECT A FEW BANDS OF SNOW TO MOVE
OFF THE HIGHER TERRAIN OVER NORTHERN PARTS OF THE FRONT RANGE AND
EASTERN PLAINS LATE THIS AFTERNOON. THUS INCREASE POPS FOR THIS.
SURFACE LOW PRESSURE DEEPENS OVER THE SOUTHERN ROCKIES TODAY. THIS
WILL CAUSE WINDS TO TURN NORTHERLY LATE THIS MORNING AND EARLY
AFTERNOON. THIS WILL PULL COOLER AIR INTO THE AREA. LOWERED HIGHS
INTO THE LOWER TO MID 40S FOR TODAY. WET BULB TEMPERATURES AT THE
SURFACE WILL BE IN THE LOWER 30S. SO WHERE PRECIPITATION
OCCURS...EXPECT IT TO BE SNOW OR QUICKLY CHANGE TO SNOW. WARM
GROUND TEMPERATURES WILL INITIALLY SLOW ANY SNOW ACCUMULATION.
SNOW IS EXPECTED TO SHIFT ONTO THE FRONT RANGE AND EASTERN PLAINS
TONIGHT. UPSLOPE FLOW UP TO 700MB SHOULD PRODUCE AN AREA OF LIGHT
TO MODERATE SNOW ALONG THE FRONT RANGE. IN ADDITION TO
THIS...BANDS OF HEAVY SNOW ARE EXPECTED DUE TO LIFT FROM THE JET.
SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE EXPECTED UNDER THE
HEAVIEST SNOW BANDS. THE HEAVY SNOW IS EXPECTED TO SHIFT SOUTH
THROUGH THE NIGHT. DECIDED TO ISSUE A WINTER WEATHER ADVISORY FOR
THE FOOTHILLS EAST ONTO THE NEAR BY PLAINS FOR TONIGHT AND INTO
FRIDAY.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 355 AM MDT THU MAR 17 2016
SLANTWISE CONVECTION AND POTENTIAL
INSTABILITY GENERATED BY PASSING CYCLONICALLY CURVED 120KT JET WHICH
IS PACKING AMPLE MOISTURE IS PROGGED TO BE OVER SWRN PORTIONS OF THE
CWA BY FRIDAY MORNING. COMBINE THIS WITH SFC-TO-650 MB NELY UPSLOPE
FLOW AND ITS LIKELY WE/LL SEE SNOWFALL...MOSTLY LIGHT...CONTINUING
FRIDAY MORNING OVER AND ALONG THE FRONT RANGE MTNS. MODELS SHOW THE
BEST OROGRAPHIC LIFT SHIFTING SOUTH TO SOUTHERN PORTIONS OF THE I-25
URBAN CORRIDOR AND SRN FOOTHILLS IN THE MORNING. MODELS INDICATE
ANOTHER 0.10-0.20 INCH OF QPF FROM ROUGHLY THE CONTINENTAL DIVIDE
EAST TO THE I-25 CORRIDOR FROM 12Z-18Z/FRIDAY...EQUATING TO ANOTHER
1-2 INCHES OF SNOW ADJACENT TO THE FOOTHILLS AND OVER THE PALMER
DIVIDE..AND ANOTHER 2-3.5 INCHES OVER EAST SLOPES OF THE FRONT
RANGE. AREAS WEST OF THE CONTINENTAL DIVIDE AND OUT ACROSS THE
NORTHEAST CORNER OF THE STATE SHOULD SEE LITTLE ADDITIONAL
ACCUMULATION. SAME GOES FOR THE FRONT RANGE...PALMER DIVIDE AND
NEARBY PLAINS DURING THE AFTERNOON HOURS WHERE LITTLE ADDITIONAL
ACCUMULATION IS ANTICIPATED WITH UPSLOPE FLOW AND JETSTREAM WINDS
WEAKENING. MAY NOT SEE A TOTAL END TO SNOWFALL UNTIL LATE FRIDAY
EVENING...BUT NEW AMTS ONLY MINOR. TEMPERATURES ON FRIDAY COLDEST
READINGS SINCE EARLY IN FEBRUARY WITH OUR LAST BIG SNOWFALL ALONG
THE FRONT RANGE. GUIDANCE INDICATING HIGHS IN THE LOW/MID 30S ON THE
PLAINS AND ONLY SLIGHTLY COOLER 20S/LOWER 30S IN THE HIGH COUNTRY.
SATURDAY...SHOULD SEE A DRAMATIC SHIFT TO DRY AND SUNNY CONDITIONS
THOUGH TEMPERATURES ONLY SLIGHT WARMER DUE TO A CONTINUATION OF COLD
AIR ADVECTION WITH A DEEP N-NWLY FLOW. HIGHS ON SATURDAY STILL 12-
15 DEG F BELOW AVERAGE FOR MOST AREAS.
SUNDAY-MONDAY...MODELS SHOW A LARGE HIGH AMPLITUDE UPPER RIDGE
PROPAGATING EASTWARD OVER COLORADO ON SUNDAY...THEN FLATTENING OUT
ON MONDAY AS IT BACK BUILDS OVER THE GREAT BASIN. THIS WILL STILL
KEEP THE CWA UNDER A WARM AND DRY NEAR ZONAL FLOW. THE RESULT WILL
BE NEAR AVERAGE TEMPERATURES WITH PLENTY OF SUNSHINE ON SUNDAY...AND
HIGHS ANOTHER 10-12 DEG F WARMER ON MONDAY WITH THE HELP OF
DOWNSLOPE FLOW AND ADIABATIC COMPRESSION.
REST OF THE WEEK...NEXT CHANGE IN OUR WEATHER BEGINS TUESDAY WITH
AN UPPER TROUGH AND STRONG JET SWINGING ACROSS THE EASTERN GREAT
BASIN. COULD SEE SNOW RETURNING TO THE NRN MTNS BY LATE IN THE DAY.
HOWEVER THE BUSINESS END OF THIS UPPER TROUGH APPEARS TO IMPACT THE
AREA DURING THE WEDNESDAY-THURSDAY TIME FRAME. GFS BRINGS THIS
SYSTEM IN BEFORE THE ECMWF BUT BOTH MODELS SHOW PRECIP CHANCES
INCREASING AND TEMPERATURES FALLING THRU THE PERIOD. STILL TOO
EARLY TO PIN DOWN PRECIP/SNOW AMTS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1018 AM MDT THU MAR 17 2016
CURRENT IFR CONDITIONS TO CONTINUE THROUGH A MAJORITY OF THE TAF
PERIOD WITH THE ONSET OF MULTIPLE FRONTS PUSHING LOWERED CEILINGS
FROM THE NORTH AND NORTHEAST WITH SCATTERED SNOW SHOWERS THROUGH
THE AFTERNOON. FLOW WILL REMAIN FROM THIS DIRECTION THROUGH THE
DAY WITH ANOTHER PUSH IN FROM THE NE BEHIND A COLD FRON THAT IS
PROGGED TO REACH AREA AIRPORTS BY 22-23Z. THIS WILL KEEP NE FLOW
OVER THE AREA WITH SNOW MOVING IN BY THIS TIME OR SHORTLY AFTER.
BANDING WILL BE POSSIBLE WITH AN UPPER LEVEL JET FEATURE
FORECASTED TO MOVE SOUTH. THIS COULD BRING MODERATE SNOW TO DEN
AND APA LATER THIS EVENING WITH 1-1.5 INCHES PER HOUR UNDER THE
HEAVIER BANDS. STILL LOOKING AT 3-4 INCHES THIS EVENING WITH UP TO
6 INCHES IF A BAND SETS UP OVER THE AIRPORT.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT
FRIDAY FOR COZ036-039>045.
WINTER STORM WARNING UNTIL 6 PM MDT FRIDAY FOR COZ031-033-035-
038.
WINTER WEATHER ADVISORY UNTIL 6 PM MDT FRIDAY FOR COZ034.
&&
UPDATE...BOWEN
SHORT TERM...MEIER
LONG TERM...BAKER
AVIATION...BOWEN
Hazardous weather outlook, Mar 17, 10:44 AM MST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1144 AM MDT THU MAR 17 2016
COZ030>051-181745-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1144 AM MDT THU MAR 17 2016
...WINTER STORM WARNINGS AND ADVISORIES FOR MOST OF THE AREA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SNOW WILL CONTINUE IN THE MOUNTAINS TODAY AND MOVE ONTO THE
PLAINS AND SOUTH THROUGH THE AFTERNOON AND EVENING. LIGHT SNOW
WILL FORM OVER THE FOOTHILLS AND EAST INTO DENVER THIS AFTERNOON
AND CONTINUE ON AND OFF THROUGH THE DAY. HEAVIER SNOW WILL BE OVER
THE MOUNTAINS AND NORTH INTO LARIMER COUNTY. THERE WILL BE
OCCASIONAL HEAVIER SNOW UNDER 'BANDS' THAT WILL SET UP TO THE
NORTH AND OVER THE DENVER METRO AREA THIS AFTERNOON AND EVENING.
HEAVIER SNOW OF 1 TO 1.5 INCHES IN 1 HOUR WILL BE POSSIBLE UNDER
THESE BANDS. WE URGE CAUTION FOR COMMUTERS THIS EVENING AS WELL AS
FRIDAY MORNING AS ROADS MAY BECOME SLICK AND SNOW COVERED.
INCREASED CLOUD COVER WILL KEEP DAYTIME HIGHS IN THE FOR THE
DENVER AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STRONG JET STREAM AND A MOIST UPSLOPE FLOW WILL CONTINUE TO
PRODUCE SNOW ACROSS THE AREA THROUGH FRIDAY. THE HEAVIEST AND MOST
PERSISTENT SNOWFALL IS EXPECTED TO OCCUR IN AND NEAR THE FRONT
RANGE FOOTHILLS DURING THE FRIDAY MORNING COMMUTE...RESULTING IN
SNOW COVERED OR SLUSH ROADS...ALONG WITH SLICK AND SLOW TRAVEL.
THE SNOW IS EXPECTED TO DECREASE FRIDAY AFTERNOON WITH IMPROVING
TRAVEL CONDITIONS. TOTAL SNOW ACCUMULATIONS FROM TODAY THROUGH
FRIDAY ARE EXPECTED TO RANGE BETWEEN 3 AND 6 INCHES ALONG THE I-25
CORRIDOR...WITH UPWARDS OF 8 INCHES IN THE FORT COLLINS/LOVELAND
AREAS AS WELL AS UNDER ANY OF THE MORE PERSISTENT HEAVIER SNOW
BANDS. FARTHER EAST ON THE EASTERN PLAINS...ACCUMULATIONS WILL BE
LIGHTER WITH AMOUNTS RANGING FROM 1 TO 4 INCHES. IN THE MOUNTAINS
AND FOOTHILLS...ADDITIONAL SNOWFALL AMOUNTS ARE EXPECTED TO RANGE
BETWEEN 4 AND 10 INCHES...WITH HEAVIER AMOUNTS OVER A FOOT
POSSIBLE IN THE NORTHERN FRONT RANGE FOOTHILLS.
DRY AND WARMER WEATHER WILL THEN RETURN FOR THE WEEKEND AND
PERSIST THROUGH MONDAY WITH A LARGE HIGH PRESSURE RIDGE OVER THE
STATE. TEMPERATURES ON THE PLAINS BY MONDAY COULD BE AS MUCH AS
15 DEGREES ABOVE AVERAGE. BY TUESDAY AND WEDNESDAY...ANOTHER
PACIFIC STORM SYSTEM MOVING ACROSS THE GREAT BASIN WILL BRING
A CHANCE OF SNOW BACK TO THE FORECAST AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...ANY REPORTS OF ACCUMULATING SNOWFALL WILL BE
APPRECIATED.
Winter Storm, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- March 17, 11:00 AM MST to March 18, 6:00 PM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
Winter Storm, Larimer County Below 6000 Feet / Nw Weld County
- When
- March 17, 11:00 AM MST to March 18, 11:00 AM MST
- Where
- Larimer County Below 6000 Feet / Nw Weld County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.611, -104.926 (the zone’s center; the record gives no point)
Winter Storm, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County
- When
- March 17, 11:00 AM MST to March 18, 11:00 AM MST
- Where
- Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.878, -105.220 (the zone’s center; the record gives no point)
Winter Storm, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County
- When
- March 17, 11:00 AM MST to March 18, 11:00 AM MST
- Where
- N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.714, -104.707 (the zone’s center; the record gives no point)
Winter Weather, West Jackson & West Grand Counties Above 9000 Feet
- When
- March 17, 11:00 AM MST to March 18, 8:00 AM MST
- Where
- West Jackson & West Grand Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.385, -106.230 (the zone’s center; the record gives no point)
Winter Weather, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- March 17, 11:00 AM MST to March 18, 8:00 AM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
Winter Weather, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- March 17, 11:00 AM MST to March 18, 8:00 AM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
Winter Weather, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet
- When
- March 17, 11:00 AM MST to March 18, 6:00 PM MST
- Where
- Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.516, -105.413 (the zone’s center; the record gives no point)
Winter Weather, Elbert / C & E Douglas Counties Above 6000 Feet
- When
- March 17, 11:00 AM MST to March 18, 6:00 PM MST
- Where
- Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.422, -104.468 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, March 17, 2016$602 million · 2.5 in hail · 35 events
- Hail and Damaging Winds in Louisiana, March 17 to 18, 20161 death · 2 injured · 2 in hail · 13 events
- Flash Flooding and Hail in Mississippi, March 17 to 18, 2016$1.2 million · 2.75 in hail · 52 events
- Hail and Damaging Winds in Texas, March 17, 2016$260,000 · 1.5 in hail · 15 events
- Damaging Winds and Strong Wind in Massachusetts, March 17, 2016$139,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Louisiana, March 17 to 18, 2016$124,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Alabama, March 17, 2016$54,000 · 1 in hail · 12 events
- Damaging Winds and Strong Wind in Rhode Island, March 17, 2016$31,000 · 50 kt wind · 5 events
- Damaging Wind and Strong Wind in Connecticut, March 17, 2016$21,000 · 3 events
- Winter Storm in Wyoming, March 17 to 18, 201617 events
- Hail and Damaging Wind in Maine, March 17, 20161.75 in hail · 15 events
- High Surf in Hawaii, March 17 to 21, 201613 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 615251, 615252, 615253, 615255, 615256, 615257, 615259, 615260, 615261.